Alert archive / Oregon / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 3, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at Feb 28, 2012, 6:23 PM PST for Curry County, Oregon. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 28, 2012, 6:23 PM PST (02:23 UTC)
- Expired
- Feb 28, 2012, 6:45 PM PST
- In force
- 22 min
- Issued by
- NWS Medford, OR
- Area
- Storm-based polygon
County Curry County, OR
The radar
The Medford radar (KMAX), 116 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 2.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1627 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 697 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
548
WUUS56 KMFR 290223
SVRMFR
ORC015-290245-
/O.NEW.KMFR.SV.W.0003.120229T0223Z-120229T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
623 PM PST TUE FEB 28 2012
THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CURRY COUNTY IN SOUTHWEST OREGON...
* UNTIL 645 PM PST
* AT 616 PM PST...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF HARBOR TO 6 MILES SOUTHEAST OF HARBOR...OR ALONG A LINE
EXTENDING FROM 13 MILES NORTHEAST OF BROOKINGS TO 8 MILES
SOUTHEAST OF BROOKINGS...AND MOVING SOUTHEAST AT 5 MPH. THIS
WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING.
* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 4232 12416 4218 12389 4199 12397 4199 12416
4199 12422 4204 12429
TIME...MOT...LOC 0220Z 303DEG 5KT 4218 12410 4196 12419
$$
SVEN1 follow-up statement
817
WWUS56 KMFR 290240
SVSMFR
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
640 PM PST TUE FEB 28 2012
ORC015-290249-
/O.EXP.KMFR.SV.W.0003.000000T0000Z-120229T0245Z/
CURRY OR-
640 PM PST TUE FEB 28 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CURRY COUNTY
WILL EXPIRE AT 645 PM PST...
THE LINE OF THUNDERSTORMS IS DISSIPATING AS IT MOVES INLAND.
LAT...LON 4232 12416 4218 12389 4199 12397 4199 12416
4199 12422 4204 12429
TIME...MOT...LOC 0239Z 303DEG 5KT 4217 12407 4195 12416
$$
SVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 3:00 PM PST, 3 hours 23 minutes earlier.
Area forecast discussion, Feb 28, 3:00 PM PST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
300 PM PST TUE FEB 28 2012
.SHORT TERM...A MAJOR WINTER STORM REMAINS ON TRACK FOR TONIGHT
INTO WEDNESDAY. A VERY COLD AND STRONG UPPER LOW CONTINUES TO DROP
SOUTH OFF THE U.S. WEST COAST THIS AFTERNOON. SATELLITE IMAGERY
SHOWS THAT ITS COLD OCCLUSION IS ABOUT 75 MILES OFFSHORE THIS
AFTERNOON AND MOVING STEADILY EAST. LIGHTNING IS STARTING SHOW UP
WITHIN THE FRONTAL BAND AND THIS IS EVIDENCE THAT THE UPPER
DYNAMICS AND COLD AIR ARE PHASING WITH THE LOW LEVEL FRONT. THIS
IS A LITTLE WORRISOME BECAUSE OF ALL THE DYNAMICS AND WIND ALOFT
AVAILABLE. IT WON'T TAKE MUCH TO PRODUCE DAMAGING WIND GUSTS AS
THESE STORMS APPROACH THE COAST. WILL BE WATCHING THIS CLOSELY
THROUGH THE EVENING.
THE STORM MAY SLOW JUST A BIT THIS EVENING AS THE UPPER LOW
ATTAINS A MORE NEGATIVE TILT, BUT IT WILL MOVE ONTO THE COAST
DURING THE EVENING AND INLAND OVERNIGHT. CONSIDERABLE VIRGA IS
SEEN OUTSIDE AND JUDGING BY THE CAMERAS, SOME OF THE LIGHT
RAIN/SNOW IS STARTING TO REACH THE GROUND. HEAVY RAIN WILL DEVELOP
OVER THE NEXT HOUR OR SO AT THE COAST AND THEN SPREAD INLAND
THROUGH THE EVENING AS A MIX OF RAIN/SNOW OVER THE LOWER
ELEVATIONS AND JUST SNOW ABOVE ABOUT 2000 FEET. WE ARE ALSO SEEING
INCREASING WINDS IN THE USUAL SPOTS, BUT HAVE YET TO SEE THE COOL
LOW LEVEL AIRMASS MIX OUT OF THE ROGUE VALLEY.
MODELS CONTINUE TO SHOW A PERIOD OF VERY DEEP LIFT THROUGH THE
DENDRITIC GROWTH ZONE FROM ABOUT 00Z THROUGH 12Z SO PRECIPITATION
PROCESSES WILL BE VERY EFFICIENT. STRONG LIFT CONTINUES BEHIND THE
FRONT INTO TOMORROW AS WELL. THUS, THERE IS NO DOUBT ABOUT A
MAJOR HEAVY SNOW EVENT IN THE MOUNTAINS ABOVE 2000 FEET. SOME
UNCERTAINTY STILL EXISTS AS TO THE AMOUNTS OF SNOW IN THE VALLEYS
AS SNOW LEVELS LOWER TONIGHT. THE MORE PROTECTED VALLEYS
(ILLINOIS, EVANS, APPLEGATE, FOR EXAMPLE) WILL HAVE A HARDER TIME
MIXING AND MAY NOT MIX AT ALL, WHICH WOULD LEAD TO A QUICKER
CHANGE OVER AND MORE SNOW. THE BROADER ROGUE VALLEY IS STILL
EXPECTED TO MIX BRIEFLY LATE THIS AFTERNOON WHICH MAY HELP US EEK
OUT A FEW MORE DEGREES ABOVE OUR CURRENT 40F. THIS WILL CAUSE
PRECIP TO ARRIVE AS RAIN OR A MIX OF RAIN AND SNOW. MODEL
SOUNDINGS AND SURFACE OBSERVATIONS CONTINUE TO HINT THAT WE SHOULD
WET BULB TO NEAR FREEZING THIS EVENING. FURTHER DYNAMICAL LOWERING
OF SNOW LEVEL BY ENTRAINMENT SHOULD FORCE THE SNOW LEVEL TO THE
VALLEY FLOOR BY LATE EVENING. ONCE THIS HAPPENS, IT WILL BE SNOW
THROUGHOUT THE NIGHT AND A CHANGE BACK TO RAIN IS UNLIKELY. THUS
HAVE INCREASED SNOW AMOUNTS TO 2-6 INCHES IN THE VALLEYS FOR
TONIGHT, INCLUDING THE ROGUE VALLEY. VALLEY SNOWFALL WILL LIKELY
BE HIGHLY VARIABLE AND COULD BE QUITE SIGNIFICANT IN THE NARROWER
VALLEYS AS MENTIONED ABOVE. 1-2 FEET OF SNOW WILL BE COMMON IN THE
MOUNTAINS WITH THIS STORM WITH HIGHER AMOUNTS OVER HIGHER
LOCATIONS. CURRENT HEADLINES HAVE THIS ALL COVERED PRETTY WELL,
AND OTHER THAN INCREASING VALLEY ACCUMULATIONS, THEY HAVE BEEN
LEFT ALONE.
SNOW WILL ALSO WORK OVER TO THE EAST SIDE TONIGHT. ACCUMULATIONS
WILL NOT BE ALL THAT EXTRAORDINARY OVER THERE BUT WHEN COMBINED
WITH THE STRONG WINDS, WILL CREATE HAZARDOUS CONDITIONS OCCASIONAL
NEAR BLIZZARD CONDITIONS.
IN ADDITION TO THE SNOW, WE ALSO HAVE STRONG WINDS. WINDS ARE
ALREADY BLOWING QUITE WELL ALONG THE COAST AND IN THE SHASTA
VALLEY AND ARE STARTING TO MATERIALIZE ON THE EAST SIDE. THIS WILL
BE A VERY WINDY SYSTEM FOR THE USUAL SPOTS WITH WINDS CONTINUING
THROUGH MUCH OF WEDNESDAY.
THE FRONT SHOULD BLOW THROUGH BY TOMORROW MORNING AND THEN VERY
COLD AIR ALOFT MOVES OVERHEAD. WITH NEGATIVE LIFTED INDICES AND
MID LEVEL LAPSE RATES APPROACHING 9C/KM, TOMORROW WILL BE VERY
SHOWERY. NUMEROUS SNOW SHOWERS ARE EXPECTED AND THEY WILL BE HEAVY
AT TIMES, ESPECIALLY ALONG THE WEST FACING SLOPES OF ALL MOUNTAIN
RANGES. IN FACT, WITH WESTERLY 700MB FLOW OF 40-50KT, OROGRAPHIC
LIFT OVER THE MOUNTAINS IS WHERE WE ARE MOST LIKELY TO BE ABLE TO
TAP INTO THE GREATEST INSTABILITY. AS A RESULT, SNOW RATES ALONG
THE WEST SIDE OF THE RANGES COULD BE QUITE IMPRESSIVE. IT HAS BEEN
ENOUGH TO DEAL WITH THE FRONT ITSELF TODAY, BUT SUBSEQUENT SHIFTS
WILL NEED TO LOOK AT SNOWFALL POTENTIAL IN THE MOUNTAINS FOR
TOMORROW. ALSO INSERTED SOME THUNDER AND SMALL HAIL MENTION OVER
THE NORTH WATERS, COAST, AND INTO THE NORTH INTERIOR FOR TOMORROW.
SNOW SHOWERS WILL LAST THROUGH THURSDAY BEFORE THIS ALL WINDS
DOWN. -WRIGHT
.LONG TERM......LATE THURSDAY, MARCH 1ST THROUGH TUESDAY, MARCH
6TH...THERE WERE NOT MANY CHANGES MADE TO THIS PERIOD...AS THE
GOING FORECAST WAS PRETTY MUCH ON TRACK. TEMPERATURES WERE
ADJUSTED DOWNWARD...HOWEVER...DUE TO THE ANTICIPATED FRESH SNOW ON
THE GROUND...PARTICULARLY FOR FRIDAY MORNING. THURSDAY NIGHT INTO
FRIDAY MORNING SURFACE HIGH PRESSURE ATTEMPTS TO BUILD
IN...PARTICULARLY ON THE EAST SIDE. THERE WILL STILL BE SOME CLOUD
COVER RIDING THROUGH ON NORTHWEST FLOW AND WINDS AT 700MB WILL
STILL BE APPRECIABLE ENOUGH TO ALLOW FOR SOME MIXING...BUT THERE
IS ALSO SOME ROOM FOR RADIATIONAL COOLING...ESPECIALLY OVER THE
SNOWPACK.
FOR SIMILAR REASONS...NUDGED TEMPERATURES DOWNWARD A BIT THROUGH MUCH
OF THE WEEKEND. A WEAK WARM FRONT IS EXPECTED TO RESULT IN SOME
LIGHT PRECIPITATION ALONG MAINLY THE COOS COAST AND UMPQUA BASIN
INTO THE CASCADES NORTH OF MT MC LOUGHLIN FRIDAY INTO SATURDAY...AND
POSSIBLY LINGERING INTO SUNDAY.
MONDAY THROUGH WEDNESDAY A SERIES OF TWO FRONTAL SYSTEM ARE EXPECTED
TO DIVE IN FROM THE NORTHWEST. MODEL SOLUTIONS HAVE VARIED WITH THE
INTENSITY OF THESE FRONTAL SYSTEMS OCCASIONALLY SHOWING THEM QUITE
WEAK...AND OTHER TIMES SHOWING THEM COLD ENOUGH TO PRODUCE WEST SIDE
VALLEY SNOW. TO BE CONSISTENT WITH NCEP DECIDED TO LEAN MORE ON THE
SLOWER ECMWF TODAY THAN THE GFS.
&&
.AVIATION...LIGHT PRECIPITATION AND MAINLY VFR CONDITIONS EARLY
THIS AFTERNOON WILL DETERIORATE WITH TIME THIS AFTERNOON THROUGH
THIS EVENING AS A VERY STRONG FRONTAL SYSTEM MOVES IN FORM THE
WEST. GUSTY SOUTH WINDS ALONG AND AHEAD OF THE FRONT WILL RESULT
LOW LEVEL WIND SHEAR AND POSSIBLY LOW LEVEL TURBULENCE. THERE
CURRENTLY ARE TWO ORGANIZED CLUSTERS OF THUNDERSTORMS IN THE
COASTAL WATERS THAT WILL NEED TO BE MONITORED AS THEY APPROACH THE
COAST THE REMAINDER OF THIS AFTERNOON INTO THE EVENING...AS THEY
COULD AFFECT THE COASTLINE. THE THREAT FRO THUNDERSTORMS ALONG THE
COAST ACTUALLY INCREASE TONIGHT BETWEEN 06Z AND 18Z...ESPECIALLY
ALONG THE COOS AND DOUGLAS COUNTY COASTAL AREAS AS VERY COLD AIR
ALOFT BRINGS COPIOUS AMOUNTS OF SHOWER ACTIVITY. AS FOR CEILINGS
AND VISIBILITIES...EXPECT MVFR TO LIFR WITH AND BEHIND THE FRONT
AS IT CROSSES THE AREA BETWEEN 00Z AND 18Z. SNOW LEVELS ARE
EXPECTED TO FALL TO NEAR 1500 FEET WITH FRONT AND TO BETWEEN 500
AND 1000 FEET BEHIND IT. THIS MEANS THAT SNOW WILL FALL AT MANY
VALLEY AIRFIELDS THAT USUALLY DO NOT GET IT...TO INCLUDE MEDFORD.
SHOWERS WITH LOW SNOW LEVELS WILL CONTINUE THROUGH WEDNESDAY AND
INTO THURSDAY.
&&
.MARINE...A STRONG COLD FRONT WILL PUSH INLAND THIS EVENING. FROM
NOW THROUGH ABOUT 03Z...EXPECT STRONG GALE TO STORM FORCE WINDS OVER
THE COASTAL WATERS ALONG THE FRONT. A FEW OF THE CELLULAR ELEMENTS
ALONG THE FRONT ARE PRODUCING SEVERAL CLOUD TO WATER LIGHTNING
STRIKES AND THIS POSES AN ADDITIONAL THREAT TO ANY VESSELS THAT
HAPPEN TO BE OUT THERE THIS EVENING. THESE MAY ALSO HOLD TOGETHER
RIGHT TO THE COAST. ONCE THE FRONT MOVES INLAND AFTER 03Z...EXPECT A
RAPID DECREASE IN WINDS...BUT THEY WILL REMAIN GUSTY BETWEEN 20 AND
30 KT OVERNIGHT INTO WEDNESDAY. WILL MAINTAIN THE STORM WARNING
THROUGH 03Z, THEN REEVALUATE WIND HEADLINES THEREAFTER.
VERY STEEP AND DANGEROUS WIND SEAS OF 15-18 FEET WILL ACCOMPANY THE
FRONT THIS EVENING...THEN TRANSITION TO A LONGER PERIOD
WEST-NORTHWEST SWELL LATE TONIGHT THROUGH WEDNESDAY. SEAS WILL PEAK
BETWEEN 20 AND 24 FEET WEDNESDAY AFTERNOON AND EVENING...THEN SLOWLY
SUBSIDE THURSDAY. AS A RESULT EXTENDED THE HAZARDOUS SEAS WARNING
THROUGH THURSDAY MORNING. IT SHOULD BE NOTED THAT THIS SWELL WILL
ALSO CAUSE HIGHER THAN NORMAL SURF CONDITIONS AT THE BEACHES. A HIGH
SURF ADVISORY HAS ALSO BEEN ISSUED FOR WEDNESDAY MORNING THROUGH
THURSDAY MORNING. EXPECT LARGE BREAKERS IN THE SURF ZONE AND
DANGEROUS RIP CURRENTS. /SPILDE
.CLIMATE...ALTOGETHER...THE GENERAL PATTERN THE END OF THIS WEEK
INTO NEXT WILL BE MUCH OF WHAT WE HAVE EXPERIENCED OVER THE LAST
COUPLE OF WEEKS. THIS IS A GENERAL LA NINA PATTERN WITH HIGH
PRESSURE RIDGING WEST OF THE AREA AND STORMS ARRIVING UNDER WEST
TO NORTHWEST FLOW. THIS MEANS THAT AREAS SOUTH AND EAST OF THE
OREGON CASCADES AND SISKIYOUS WILL CONTINUE TO BE WARMER AND DRIER
THAN AREAS WESTWARD...WHICH WILL BE NEAR NORMAL TO COOLER AND
WETTER THAN NORMAL.
THE MADDEN JULIAN OSCILLATION DOES REMAIN ACTIVE...CENTERED IN THE
INDIAN OCEAN...BUT ATTRIBUTING THE CURRENT SYSTEM TO IT IS
DIFFICULT. FROM REVIEWING WATER VAPOR IMAGERY IT DOES APPEAR THAT
THE JET STREAM ENHANCED NORTH OF INDIA WHICH...IN TURN...CAUSED A
RIPPLE EFFECT THAT AIDED IN THE DEVELOPMENT OF THE CURRENT STORM
SYSTEM. WITH THE TYPICAL LA NINA PATTERN TYPE OF HIGH PRESSURE
OFFSHORE ATTRIBUTION TO THE MJO MAY CONTINUE TO BE DIFFICULT. WHAT
WE ARE LIKELY TO SEE IS BURSTS OF ENERGY MAKING IT INTO THE AREA
UNTIL THE OSCILLATION SHIFTS FURTHER EAST. UPDATED INFORMATION
INDICATES THIS SHIFT EASTWARD WILL LIKELY OCCUR OVER THE NEXT WEEK.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 4 PM PST WEDNESDAY FOR ORZ030.
HIGH WIND WARNING UNTIL 4 AM PST WEDNESDAY FOR ORZ031.
WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY FOR ORZ029.
HIGH WIND WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ021-022.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 AM PST
THURSDAY ABOVE 1000 FEET FOR ORZ021-022.
WINTER STORM WARNING UNTIL 4 AM PST THURSDAY FOR ORZ024>026.
HIGH SURF ADVISORY FROM 4 AM WEDNESDAY TO 11 AM PST THURSDAY FOR
ORZ021-022.
WINTER STORM WARNING UNTIL 4 AM PST THURSDAY FOR ORZ027-028.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 4 AM PST
THURSDAY ABOVE 1000 FEET FOR ORZ023.
CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST WEDNESDAY FOR
CAZ084-085.
WINTER STORM WARNING UNTIL 4 AM PST THURSDAY FOR CAZ080-082-083.
WINTER STORM WARNING UNTIL 10 AM PST WEDNESDAY FOR CAZ081.
PZ...STORM WARNING UNTIL 7 PM PST THIS EVENING FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST THURSDAY FOR
PZZ350-356-370-376.Hazardous weather outlook, Feb 28, 5:00 PM PST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 500 PM PST TUE FEB 28 2012 ORZ021-022-291400- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 500 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT TILL 10 PM THIS EVENING...SEE THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS. A WINTER WEATHER ADVISORY IS IN EFFECT FROM 10PM FOR ELEVATIONS ABOVE 1000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 4 AM THURSDAY FOR ELEVATIONS ABOVE 1000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-291400- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 500 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 4 PM WEDNESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-291400- CENTRAL SISKIYOU COUNTY- 500 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING IS IN EFFECT THROUGH 10 AM WEDNESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ024>026-291400- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- 500 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING IS IN EFFECT THROUGH 4 AM THURSDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-291400- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 500 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING IS IN EFFECT THROUGH 4 PM THURSDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-083-291400- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 500 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 4 PM THURSDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023-291400- CENTRAL DOUGLAS COUNTY- 500 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT FROM 10 PM THIS EVENING FOR ELEVATIONS ABOVE 1000 FEET...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WARNING REMAINS IN EFFECT THROUGH 4 AM THURSDAY FOR ELEVATIONS ABOVE 1000 FEET THROUGH 4 AM THURSDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ084-085-ORZ029-291400- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- 500 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH 1O AM WEDNESDAY...SEE THE LATEST WINTER WEATHER MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ031-291400- CENTRAL AND EASTERN LAKE COUNTY- 500 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT...SEE THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A HIGH WIND WARNING IS IN EFFECT THROUGH 4 AM WEDNESDAY...SEE THE LATEST WIND MESSAGE FOR THE SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ350-356-370-376-291400- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 500 PM PST TUE FEB 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL WATERS. .DAY ONE...TONIGHT A STORM WARNING IS IN EFFECT THROUGH 7 PM THIS EVENING...SEE THE LATEST MARINE MESSAGE FOR THE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Feb 28, 12:57 PM PST, 5 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1257 PM PST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM NON-TSTM WND GST 2 SE COOS BAY 43.36N 124.20W
02/28/2012 E53 MPH COOS OR TRAINED SPOTTER
&&
BUNKERLocal storm report, Feb 28, 3:49 PM PST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
349 PM PST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND GST 1 ENE BROOKINGS 42.06N 124.28W
02/28/2012 M58 MPH CURRY OR TRAINED SPOTTER
&&
BUNKERLocal storm report, Feb 28, 4:40 PM PST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
440 PM PST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 NNE LANGLOIS 42.95N 124.44W
02/28/2012 E0.25 INCH CURRY OR TRAINED SPOTTER
1/2 HOUR DURATION
&&
BUNKERLocal storm report, Feb 28, 5:26 PM PST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
526 PM PST TUE FEB 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM NON-TSTM WND GST 1 SE BROOKINGS 42.05N 124.28W
02/28/2012 M76 MPH CURRY OR TRAINED SPOTTER
&&
SPILDEThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 4:41 PM PST | Special Marine Warning | MFR | 64 min | |
| Feb 28, 4:46 PM PST | Severe Thunderstorm Warning | MFR | Coos, Curry | 59 min |
| Feb 28, 5:30 PM PST | Severe Thunderstorm Warning | MFR | Coos, Curry, Douglas, Josephine | 45 min |
| Feb 28, 5:50 PM PST | Special Marine Warning | MFR | 25 min | |
| Feb 28, 6:59 PM PST | Small Craft Advisory for Winds | MFR | 36 hr |
Nearby
Severe Thunderstorm Warnings in Oregon, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.